Jump to content
Sign in to follow this  
ri4n

Bupropion: how a single pill messed me up!

Recommended Posts

Hey everybody,

I stopped right after the first dose as it hit my stomach very hard. Now I'm having a contant burning feeling in my guts, still quite a normal defecation in the morning, but after midday nothing goes any more with a feeling like I'm right before diarhea, yet I cannot go to the toilet and I'm rather constipated then; resulting in cramps and flatulence in the later hours.

I know wellbutrin/bupropion can cause constipation, but this fast? For those whou can relate to the description, when did you start realizing it? Right after the first dose? How often did you defecate before?

I'm a male, 31 years old with a rather good digestion prior to that, I could go to the toilete 3 times a day. Now everything is screwed up for already 14 days and nothing seems to change. Im scared..

 

Thanks for your feedback!

 

PS. Sorry, no native speaker.

Share this post


Link to post
Share on other sites

Thanks for the fast response!

 

Yea, I am 100% positive it is the Bupropion as I went through exactly this before, when I took a single 50mg of Sertralin in May 2017. But the symptoms went away after two weeks there. Now they dont.

 

The story: I was on Escitalopram (in the beginning) and then sertralin from 01/2015 to 11/2016. Reduced to zero at the end of 2016 due to increasing problems with my digestion, though I had the above named symptoms only for some short and rare phases during the two years with Escitalopram/Sertralin. Then in 2017, the nearly half a year without any medication, my guts worked and felt completely fine - not a single issue. Until yea, I had the idea to take Sertralin again at the end of May. It seems that my stomach could regenerate once more there (it was fine again during june two weeks after that one pill of sertralin) until I punched it in the face again, when I took the Bupropion at the end of june. Now it seems im stuck with the symptoms. One could argue, why I took something like that again, when I experienced its effects on my stomach (sertralin at the end of 2016 and again in my 2017), but me and my psychiatrist where certrain that the serotonergic value of meds would be the culprit for my digestion probs so he prescribed me the non-serotonergic bupropion. Only to find out that it is probably the anticholinergic causing my problems, as it's the common demoninator of the two medications. 

Does someone know, how the anticholinergic effects of sertralin/escitalopram are compared to the ones of bupropion?

Share this post


Link to post
Share on other sites

isnt this a specific bupropion forum? quite underwhelming that nobody really answers here. at least some experiences concerning everybodys digestion with bupropion would have been helpful..

Share this post


Link to post
Share on other sites

Hi ri4n, i am sorry you arent getting the answers you require. It is tough sometimes in these medication boards as not everyone takes the same thing. I think this one might be a less used one among the current members of DF. 

I do hope that someone will have some feedback for you soon.

Share this post


Link to post
Share on other sites

ri4n,

In my limited knowledge, I know that GI side effects (aka constipation, diarrhea, abdominal pain) of Wellbutrin are common. Combine that with it's other side effect dehydration, then you have a really annoying problem. Many users on the internet suggest to keep drinking plenty of water. Also, the feeling of diarrhea accompanying the constipation does subside over time. :)

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...